Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 18, NWS Memphis, TN

October 18, 20075 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Oct 18, 2007, 8:53 PM CDT for 5 counties in Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 8:53 PM CDT (01:53 UTC)
Expired
Oct 18, 2007, 9:45 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Tippah County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 8:55 PM CDTTSTM WND DMG9 Ssw Holly Springs, MSTWO BUILDINGS DAMAGED. ROOF OFF OF ONE SMALL COMMERCIAL BUILDING. POWERLINES DOWN.
Oct 18, 9:30 PM CDTHAIL 0.88Gravestown, MSNICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 190154
TORMEG
MSC009-071-093-139-145-190245-
/O.NEW.KMEG.TO.W.0018.071019T0153Z-071019T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 945 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES WEST OF
  BETHLEHEM...OR ABOUT 14 MILES SOUTH OF HOLLY SPRINGS...MOVING EAST
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BETHLEHEM...GRAVESTOWN...BLUE MOUNTAIN AND RIPLEY.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3491 8896 3458 8890 3443 8951 3465 8954
TIME...MOT...LOC 0153Z 255DEG 37KT 3458 8942

$$
3 follow-up statements
000 
WWUS54 KMEG 190207
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT THU OCT 18 2007

MSC071-190216-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
LAFAYETTE MS-
906 PM CDT THU OCT 18 2007

...THE TORNADO WARNING FOR NORTHEASTERN LAFAYETTE COUNTY IS
CANCELLED...

AT 906 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3452 8927 3453 8930 3454 8939 3460 8938
      3469 8944 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0206Z 242DEG 39KT 3466 8924

$$

MSC009-093-139-145-190245-
/O.CON.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-
906 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN UNION...SOUTHEASTERN MARSHALL...SOUTHERN BENTON AND
WESTERN TIPPAH COUNTIES...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR POTTS CAMP...OR
ABOUT 13 MILES SOUTHEAST OF HOLLY SPRINGS...MOVING NORTHEAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY
FLAT...MYRTLE...GRAVESTOWN...BLUE MOUNTAIN AND RIPLEY.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3452 8927 3453 8930 3454 8939 3460 8938
      3469 8944 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0206Z 242DEG 39KT 3466 8924

$$
000 
WWUS54 KMEG 190223
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT THU OCT 18 2007

MSC093-190233-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
MARSHALL MS-
923 PM CDT THU OCT 18 2007

...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL COUNTY IS
CANCELLED...

AT 923 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
      3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0223Z 242DEG 39KT 3473 8903

$$

MSC009-139-145-190245-
/O.CON.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-UNION MS-
923 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN UNION...SOUTHEASTERN BENTON AND WESTERN TIPPAH
COUNTIES...

AT 923 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR GRAVESTOWN...OR ABOUT 6 MILES WEST OF RIPLEY...MOVING NORTHEAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 70 
MILE AN HOUR DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
      3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0223Z 242DEG 39KT 3473 8903

$$
000 
WWUS54 KMEG 190245
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT THU OCT 18 2007

MSC009-139-145-190254-
/O.EXP.KMEG.TO.W.0018.000000T0000Z-071019T0245Z/
TIPPAH MS-BENTON MS-UNION MS-
944 PM CDT THU OCT 18 2007

...THE TORNADO WARNING FOR NORTHWESTERN UNION...SOUTHEASTERN BENTON
AND WESTERN TIPPAH COUNTIES WILL EXPIRE AT 945 PM CDT...

AT 944 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING ARE NO LONGER EXPECTED TO 
PRODUCE A TORNADO...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3452 8925 3458 8924 3460 8926 3466 8925
      3479 8920 3491 8896 3458 8890 3450 8924
TIME...MOT...LOC 0244Z 242DEG 39KT 3482 8878

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:57 PM CDT, 56 minutes earlier.

Area forecast discussion, Oct 18, 7:57 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT THU OCT 18 2007

.DISCUSSION...

LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS EAST
ACROSS W TN AND N MS. THE TORNADO WATCH WEST OF THE RIVER HAS BEEN
CANCELED. A FEW STORMS HAVE PRODUCED DAMAGING WINDS AND SMALL HAIL.

LAPS DATA INDICATING CAPES NEAR 1600 J/KG ALONG THE TN RIVER IN W
TN AND 0-3 KM SRH NEAR 350 M2/S2. AS THE STORMS MOVE EAST INTO THIS
AREA...ANTICIPATE STRENGTHENING OF THE STORMS. WE CONTINUE TO MONITOR.

UPDATE TO FORECAST WILL OCCUR AGAIN BY 9 PM TO ACCOUNT FOR
WINDS...SKY AND ANY ADDITIONAL TORNADO WATCH CANCELATIONS.

&&

.PREV DISCUSSION... /ISSUED 157 PM CDT THU OCT 18 2007/

DISCUSSION...

SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON INTO TONIGHT. A
POTENT SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE
MIDSOUTH BEGINNING LATE THIS AFTERNOON AND WILL CONTINUE TO PUSH
EAST THROUGH THE OVERNIGHT HOURS. CLOUDS HAVE SCATTERED OUT THIS
AFTERNOON ALLOWING FOR ABUNDANT SUNSHINE TO WARM TEMPERATURES INTO
THE MID 80S AT THIS HOUR. CAPE VALUES ARE ALREADY IN THE 2000-2500
J/KG RANGE WITH HELICITY AROUND 250 M2/S2. JUST WAITING FOR
INITIATION TO OCCUR WHICH CURRENT THINKING WILL BE AROUND 4 PM CDT
OR SO. THIS IS WHEN THE STRONG UPPER LEVEL JET WILL SWING INTO THE
AREA AND PROVIDE THE FORCING TO INITIATE SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO GO SEVERE QUICKLY WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER ISOLATED TORNADOES
WILL ALSO BE POSSIBLE. SYSTEM SHOULD CLEAR AREA BY LATE TONIGHT
ENDING CHANCES FOR RAIN AND SEVERE WEATHER FOR THAT MATTER.

FRIDAY THROUGH THE WEEKEND...HIGH PRESSURE WILL BUILD INTO THE
MIDSOUTH ALLOWING COOLER AND DRIER AIR TO FILTER INTO THE REGION.
SKIES WILL BE CLEAR TO MOSTLY CLEAR DURING THIS TIME PERIOD. EXPECT
HIGHS WILL BE IN THE MID 70S TO AROUND 80 DEGREES WITH LOWS IN THE
MID 40S TO MID 50S.

SUNDAY NIGHT INTO MONDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT
WILL MOVE QUICKLY AND SHOULD BE OUT OF THE AREA BY NOON MONDAY.

MONDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD...HIGH PRESSURE
WILL REBUILD INTO THE CWA AND BRING MUCH COOLER TEMPERATURES AND
DRIER AIR INTO THE REGION. EXPECT HIGHS ONLY IN THE 60S ON TUESDAY
WARMING TO THE UPPER 60S TO LOWER 70S. LOWS WILL BE IN THE 40S AND
50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  77  53  83 /  30   0   0   0
MKL  57  74  46  80 /  60   0   0   0
JBR  55  76  51  81 /  10   0   0   0
TUP  63  78  47  81 /  60   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Oct 18, 5:42 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT THU OCT 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
542 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A POTENT UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE THROUGH THE MIDSOUTH THROUGH THE NIGHT. THE
UNSTABLE ATMOSPHERE AHEAD OF THE DISTURBANCE WILL HELP TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE
MISSISSIPPI RIVER. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS FROM THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR FROM HEAVIER
THUNDERSTORMS. THE BEST TIMING FOR SEVERE STORMS WILL OCCUR FROM 6 PM
CDT TO MIDNIGHT CDT.

THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF
NORTHEAST ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
THIS IS INCLUDES AREAS NORTHEAST OF A LINE FROM WALNUT RIDGE
ARKANSAS TO BOLIVAR TENNESSEE...INCLUDING THE CITIES OF JONESBORO
ARKANSAS...JACKSON TENNESSEE...DYERSBURG TENNESSEE...PARIS
TENNESSEE AND CARUTHERSVILLE MISSOURI. ELSEWHERE ACROSS THE
MIDSOUTH...THERE IS A SLIGHT RISK FOR SEVERE STORMS. PLEASE STAY
TUNED FOR POSSIBLE WATCHES AND WARNINGS BEGINNING LATE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT..

In the hours before

Local storm report, Oct 18, 7:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

&&

TAB
Local storm report, Oct 18, 7:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

0745 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
10/18/2007                   SHELBY             TN   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES

&&

TAB
Local storm report, Oct 18, 8:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

0745 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
10/18/2007                   SHELBY             TN   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES

0745 PM     TSTM WND DMG     MAURY CITY              35.82N 89.22W
10/18/2007                   CROCKETT           TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
            COUNTY.

&&

TAB
Local storm report, Oct 18, 8:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

0745 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
10/18/2007                   SHELBY             TN   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES

0745 PM     TSTM WND DMG     MAURY CITY              35.82N 89.22W
10/18/2007                   CROCKETT           TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
            COUNTY.

0805 PM     TSTM WND DMG     DYER                    36.07N 88.99W
10/18/2007                   GIBSON             TN   TRAINED SPOTTER

            60 FT. TV ANTENNA BLOWN OVER

&&

TAB
Local storm report, Oct 18, 8:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0642 PM     TSTM WND DMG     5 SE BRAGG CITY         36.22N 89.85W
10/18/2007                   PEMISCOT           MO   PUBLIC

            TREES DOWN ALONG HWY Z IN BRAGGADOCIO

0648 PM     TSTM WND DMG     S EDMONDSON             35.10N 90.31W
10/18/2007                   CRITTENDEN         AR   LAW ENFORCEMENT

            *** 3 INJ *** 2 TRAILERS DESTROYED JUST SOUTH OF
            EDMONDSON...INJURY STATUS UNKNOWN

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0715 PM     TSTM WND DMG     GARLAND                 35.59N 89.75W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MATHIS RD AND MEADE LAKE ROADS

0715 PM     TSTM WND DMG     ATOKA                   35.45N 89.77W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            POWER LINES DOWN S. WALKERSVILLE RD...AND HWY 51 AT 206

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

0745 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
10/18/2007                   SHELBY             TN   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES

0745 PM     TSTM WND DMG     MAURY CITY              35.82N 89.22W
10/18/2007                   CROCKETT           TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
            COUNTY.

0805 PM     TSTM WND DMG     DYER                    36.07N 88.99W
10/18/2007                   GIBSON             TN   TRAINED SPOTTER

            60 FT. TV ANTENNA BLOWN OVER

0805 PM     TSTM WND DMG     BROWNSVILLE             35.59N 89.25W
10/18/2007                   HAYWOOD            TN   EMERGENCY MNGR

            TREES DOWN IN THE CITY OF BROWNSVILLE

0807 PM     TSTM WND DMG     TRENTON                 35.97N 88.94W
10/18/2007                   GIBSON             TN   TRAINED SPOTTER

            2 TREES FELL ON RESIDENCE

&&

TAB
Local storm report, Oct 18, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PIGGOTT                 36.38N 90.20W
10/18/2007  E0.75 INCH       CLAY               AR   COUNTY OFFICIAL

            PENNY SIZE HAIL IN PIGGOTT

0625 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH

0630 PM     TSTM WND DMG     SENATH                  36.13N 90.16W
10/18/2007                   DUNKLIN            MO   TRAINED SPOTTER

            TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
            BUILDINGS.

0630 PM     TSTM WND DMG     3 WSW EDMONDSON         35.09N 90.36W
10/18/2007                   CRITTENDEN         AR   BROADCAST MEDIA

            METAL ROOF BLOWN OFF BUILDING IN PROCTOR

0642 PM     TSTM WND DMG     5 SE BRAGG CITY         36.22N 89.85W
10/18/2007                   PEMISCOT           MO   PUBLIC

            TREES DOWN ALONG HWY Z IN BRAGGADOCIO

0648 PM     TSTM WND DMG     S EDMONDSON             35.10N 90.31W
10/18/2007                   CRITTENDEN         AR   LAW ENFORCEMENT

            *** 3 INJ *** 2 TRAILERS DESTROYED JUST SOUTH OF
            EDMONDSON...INJURY STATUS UNKNOWN

0705 PM     TSTM WND DMG     BURLISON                35.56N 89.79W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MOUNT LEBANON ROAD

0715 PM     TSTM WND DMG     GARLAND                 35.59N 89.75W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN ON MATHIS RD AND MEADE LAKE ROADS

0730 PM     TSTM WND DMG     RIPLEY                  35.75N 89.53W
10/18/2007                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
            DOWN ON HOUSES ACROSS RIPLEY.

0735 PM     TSTM WND DMG     ATOKA                   35.45N 89.77W
10/18/2007                   TIPTON             TN   LAW ENFORCEMENT

            POWER LINES DOWN S. WALKERSVILLE RD...AND HWY 51 AT 206

0745 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
10/18/2007                   SHELBY             TN   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES

0745 PM     TSTM WND DMG     MAURY CITY              35.82N 89.22W
10/18/2007                   CROCKETT           TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
            COUNTY.

0805 PM     TSTM WND DMG     DYER                    36.07N 88.99W
10/18/2007                   GIBSON             TN   TRAINED SPOTTER

            60 FT. TV ANTENNA BLOWN OVER

0805 PM     TSTM WND DMG     BROWNSVILLE             35.59N 89.25W
10/18/2007                   HAYWOOD            TN   EMERGENCY MNGR

            TREES DOWN IN THE CITY OF BROWNSVILLE

0807 PM     TSTM WND DMG     TRENTON                 35.97N 88.94W
10/18/2007                   GIBSON             TN   TRAINED SPOTTER

            2 TREES FELL ON RESIDENCE

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:25 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate50 min
Oct 18, 8:33 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha42 min
Oct 18, 8:51 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah39 min
Oct 18, 9:28 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah47 min
Oct 18, 9:34 PM CDTSevere Thunderstorm WarningMEGLafayette, Pontotoc, Union41 min
Oct 18, 9:48 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw42 min
Oct 18, 9:54 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lee, Pontotoc51 min
Oct 18, 9:57 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tippah, Tishomingo63 min
Oct 18, 10:16 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo44 min
Oct 18, 10:29 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe42 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.